Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Taking Diabex for type 2 diabetes. Have constipation. Is it a side effect?

My name is Bob. I am currently taking 2x500mg tablets of diabex XR with my dinner each night - for Type 2 diabetes . From various net sites, I notice that one fairly common side-effect can be diaorhea (runs). However, my problem is the opposite, quite painful constipation . I haven t seen it listed on any of the many websites I ve visited. (Up until 2 weeks ago, I was taking 2x500 mgs - tablets - of diaformin, but the BGL was creeping up too high). Can constipation be a side effect please? My doctor is on holidays until the beginning of Feb. Thank you. YYYY@YYYY
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  439
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
HI. CONSTIPATION IS NOT A PROBLEM WIT THE DRUG YOU HAVE MENTIONED. IT MAY BE DUE TO SOME OTHER REASON OR A MANIFESTATION OF DIABETIC GASTROPARESIS, A COMPLICCATION OF LONG STANDING DIABETES. YOU CAN HAVE PLENTY OF FLUIDS, AND DIET RICH IN FIBRES TO AVOID THAT. EVEN IF IT PERSISTS, THEN YOU CAN TAKE SOME STOOL SOFTENER PREPARATIONS. MOREOVER ADOPT AN ACTIVE LIFESTYLE DOING EXERCISES DAILY AS IT WILL RELEIVE YOUR CONSTIPATION AND WILL KEEP YOUR SUGAR LEVEL CONTROLLED ALSO.
Answered: Wed, 23 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor